MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2050-250
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery.A 5x250mm armada 35 percutaneous transluminal angioplasty (pta) catheter faced resistance with a non-abbott guide wire and non-abbott guiding catheter during advancement.The pta balloon failed to inflate, and the device failed to hold pressure.No tear was noted.A 5x200mm armada was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual, dimensional and functional inspection was performed on the returned balloon catheter.The reported difficulties were unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.Factors that may contribute to difficulty inflating the device may include, but are not limited to, damage to the device, contamination in the inflation lumen, patient anatomical morphology, patient disease state, inflation/deflation technique, contrast dilution, inadequate connection to the inflation device, and/or accessory device support.To help ensure this difficulty is not related to a manufacturing issue, all balloon catheters are inspected/tested in manufacturing.Based on the limited information provided, the investigation was unable to determine a conclusive cause for the reported difficult to advance, inflation problem and leak.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12204072
Report Number2024168-2021-06308
Device Sequence Number3802511
Product Code LIT
UDI-Device Identifier08717648155246
UDI-Public08717648155246
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberB2050-250
Device Catalogue NumberB2050-250
Device Lot Number01009G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS CATHETER; GLIDE WIRE; CORDIS CATHETER; GLIDE WIRE